Alert archive / Maryland / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 14, 2012, 8:58 AM EDT for Queen Anne's County, Talbot County, Maryland. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 8:58 AM EDT (12:58 UTC)
- Expired
- Jul 14, 2012, 9:45 AM EDT
- In force
- 47 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 67 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 1.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
338
WWUS81 KPHI 141258
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 AM EDT SAT JUL 14 2012
MDZ015-019-141345-
QUEEN ANNE'S MD-TALBOT MD-
858 AM EDT SAT JUL 14 2012
...THUNDERSTORMS WILL AFFECT QUEEN ANNE'S AND TALBOT COUNTIES DURING
MID MORNING...
AT 854 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES SOUTHEAST
OF BALTIMORE TO 17 MILES NORTHWEST OF EASTON TO 15 MILES WEST OF
EASTON...MOVING EAST TO SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL
BE NEAR TALBOT AROUND 905 AM...STEVENSVILLE...CHESTER AROUND 910
AM...ST. MICHAELS AROUND 915 AM...COPPERVILLE AROUND 920
AM...GRASONVILLE AROUND 925 AM AND QUEENSTOWN AROUND 930 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. LIGHTNING
STRIKES ARE POSSIBLE AND A NORTHWEST WIND GUST TO 25 MILES AN HOUR
MAY ALSO OCCUR.
LAT...LON 3877 7638 3887 7626 3881 7621 3882 7620
3894 7624 3890 7625 3892 7628 3889 7627
3890 7632 3883 7637 3884 7638 3904 7632
3899 7627 3898 7620 3909 7617 3908 7605
3881 7596 3873 7602 3870 7598 3864 7599
$$
FORECASTER: DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 14, 8:00 AM EDT, 58 minutes earlier.
Area forecast discussion, Jul 14, 8:00 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
800 AM EDT SAT JUL 14 2012
.SYNOPSIS...
A WARM FRONT WILL CROSS THE REGION TODAY. HIGH PRESSURE ANCHORED OFF
THE MID ATLANTIC COAST WILL DOMINATE THE WEATHER PATTERN THROUGH THE
MIDDLE OF THE UPCOMING WEEK...AS A WEAK COLD FRONT DISSIPATES OVER
THE REGION MONDAY. A STRONGER COLD FRONT WILL ARRIVE LATE
WEDNESDAY...FOLLOWED BY HIGH PRESSURE LATER THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE POPS WERE ADJUSTED UPWARD INTO THE HIGH LIKELY RANGE FOR A
TIME THIS MORNING FROM SOUTHEASTERN PENNSYLVANIA, PORTIONS OF
SOUTHERN NEW JERSEY AND THE DELMARVA. IT APPEARS THAT WHILE A WEAK
TROUGH IS PRESENT AT THE SURFACE, AN ELEVATED WARM FRONT IN
CONJUNCTION WITH AN AREA OF ENHANCED 850 MB WAA IS HELPING TO
FOCUS CONTINUED SHOWER DEVELOPMENT IN AN EAST-WEST ZONE. THIS
SHOULD CONTINUE FOR AT LEAST A FEW MORE HOURS BEFORE THINNING OUT.
A THUNDERSTORM WAS NEAR THE WASHINGTON, DC AREA EARLIER, HOWEVER
THIS LOOKS RATHER ISOLATED AT THIS POINT, THEREFORE NO THUNDER WAS
CARRIED THIS MORNING FOR NOW. THE HOURLY GRIDS WERE TWEAKED A BIT
AS WELL. THIS IS MUCH NEEDED RAINFALL AND WHILE GENERALLY LIGHT
AMOUNTS, SOME SPOTS SHOULD PICK UP NEAR ONE-HALF OF AN INCH OF
RAIN.
OTHERWISE, INCREASING MID-LEVEL MOISTURE WILL KEEP CLOUDS AROUND
THROUGH THE DAY. THIS WILL BE THE LIMITING FACTOR WITH RESPECT TO
TEMPERATURES AND WILL ALSO IMPACT JUST HOW MUCH CONVECTION WE CAN
GET ACROSS THE REGION TODAY. THE CAP IS IN PLACE THROUGH THE DAY,
BUT IT STARTS TO BREAK DOWN BY THIS EVENING. NOT THE MOST IDEAL
TIME FOR CONVECTION TO GET GOING AND IT LOOKS LIKE WE WON'T SEE
TOO MUCH TODAY, ESPECIALLY ACROSS THE NORTHERN AREAS. BEST CHANCES
FOR SOME ISOLATED TO SCATTERED CONVECTION IS ACROSS DELAWARE AND
SOUTHERN NEW JERSEY.
TEMPERATURES TODAY WILL BE IN THE UPPER 80S TO AROUND 90 IN MOST
AREAS. COOLER ALONG THE SHORE AND IN THE SOUTHERN POCONOS WHERE
TEMPERATURES WILL BE IN THE LOW TO MID 80S TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
CONVECTION WILL CONTINUE INTO THIS EVENING AS WE SEE PLENTY OF
INSTABILITY ALOFT. CONVECTION WILL DISSIPATE ACROSS THE SOUTHERN
AREAS THEY BECOME FURTHER AWAY FROM THE NORTHWARD MOVING WARM FRONT.
HOWEVER, SHOWERS WILL STILL REMAIN IN THE REGION THROUGH THE
OVERNIGHT PERIOD. WITH THE INCREASE IN MOISTURE /PWATS RISE NEAR 2
INCHES/ AND NOT MOVE FLOW ABOVE THE SURFACE, ANY STORMS THAT
DEVELOP, EVEN OVERNIGHT, WILL BE RELATIVELY SO MOVERS AND COULD
POTENTIALLY DROP A LOT OF RAIN.
TEMPERATURES TONIGHT WILL ONCE AGAIN BE MILD AS WE HAVE PLENTY OF
CLOUDS AROUND THE REGION. LOW TO MID 70S CAN EXPECTED IN MOST
PLACES, WITH SOME OF THE HIGHER ELEVATIONS DROPPING INTO THE 60S.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE POTENTIAL FOR SEVERE WEATHER AND LOCALLY HEAVY RAIN SUNDAY
AFTERNOON INTO SUNDAY EVENING...AND THE RETURN OF HOTTER
TEMPERATURES MONDAY THROUGH WEDNESDAY ARE THE FORECAST ISSUES FOR
THIS PERIOD. WE WILL BE ISSUING AN EXCESSIVE HEAT WATCH WITH THIS
FORECAST PACKAGE FOR THE HIGHLY URBANIZED AREAS STARTING MONDAY.
THE AMOUNT OF CLOUDINESS WILL HAVE A LARGE BEARING ON HIGH
TEMPERATURES FOR SUNDAY. AT THIS POINT...MID LEVEL CLOUDINESS LOOKS
TO BE A PROBLEM THROUGH AT LEAST MID DAY. AFTER THIS...CUMULUS
SHOULD DEVELOP AS CONVECTIVE TEMPERATURES ARE REACHED ACROSS
NORTHERN AND CENTRAL AREAS. SINCE MOS NUMBERS ARE FAIRLY CLOSE FOR
HIGHS SUNDAY...A BLEND WAS USED.
A WEAK SHORT WAVE WOBBLING THROUGH THE MID LEVEL RIDGE POSITION WILL
PUSH A WEAKENING COLD FRONT ACROSS THE AREA SUNDAY AFTERNOON AND
EVENING. THE FRONT WILL LIKELY BE THE FOCAL POINT FOR SHOWERS AND
THUNDERSTORMS DURING THIS TIME. WHILE THE AMOUNT OF HEATING WILL
HAVE SOME INFLUENCE ON THE CONVECTIVE POTENTIAL SUNDAY AFTERNOON...
THERE SHOULD SHOULD BE ENOUGH IN SITU INSTABILITY FOR DEVELOPMENT.
THE BEST INSTABILITY SUNDAY AFTERNOON AND EVENING SHOULD EXTEND FROM
NORTHEAST MARYLAND THROUGH SOUTHEAST PENNSYLVANIA INTO NORTH CENTRAL
AND NORTHWEST NEW JERSEY. MODIFIED MODEL SOUNDINGS IN THIS AREA
SHOULD MARGINAL TO MODERATE INSTABILITY (BASED ON MEAN LAYER CAPE
VALUES). HIGH FREEZING LEVELS AND WEAK MID LEVEL LAPSE RATES SHOULD
MITIGATE THE POTENTIAL FOR LARGE HAIL. HOWEVER...SOME DRYING IN THE
MID LEVELS AND INVERTED V SIGNATURES NEAR THE SURFACE SUGGEST THE
POTENTIAL FOR STRONG WIND GUSTS.
BULK SHEAR INCREASES WITH THE APPROACH OF THE SHORT WAVE...
ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA. THE SHEAR
COULD HELP WITH SOME ORGANIZATION...WITH GUSTY WINDS ON SMALL BOW
AND LINE SEGMENTS POSSIBLE. IT IS STILL TOO EARLY TO MENTION
ENHANCED WORDING IN THE FORECAST...AS INSTABILITY COULD END UP BE
THE LIMITING FACTOR FOR STRONG CONVECTION.
HIGH PRECIPITABLE WATER VALUES AND A SURFACE BOUNDARY SUGGEST THE
POTENTIAL FOR HEAVY RAIN AND POSSIBLE FLASH FLOOD ISSUES FOR SUNDAY
AFTERNOON. THE POTENTIAL IS COVERED IN THE HYDROLOGY SECTION BELOW.
THE CONVECTION SHOULD WANE DURING SUNDAY EVENING...BUT LINGERING
INSTABILITY MAY RESULT IN SHOWERS AND THUNDERSTORMS FOR MOST OF THE
NIGHT. THE HEAVIEST RAIN SHOULD OCCUR BEFORE MIDNIGHT...BEFORE
PRECIPITABLE WATER VALUES START TO DROP OFF. LOWS SUNDAY NIGHT WERE
BASED MAINLY ON MOS BLEND...AS THE GFS MOS MAY BE TOO WARM.
THE MID LEVEL FLOW BECOMES QUASI ZONAL FOR MONDAY...AND THE LOW
LEVEL FLOW BECOMES WESTERLY BEHIND THE SURFACE TROUGH. 850 MB
TEMPERATURES NEAR 17 CELSIUS WOULD SUGGEST HIGHS IN THE LOWER
90S...AND THE WESTERLY FLOW COULD TACK ON A DEGREE OR TWO. THIS
MEANS HIGHS WILL PROBABLY BE CLOSER TO THE WARMER NAM MOS NUMBERS
FOR HIGHS.
A WEAK FRONT WILL APPROACH DURING THE AFTERNOON AND EVENING.
MODIFIED MODEL SOUNDINGS SHOW THE AIRMASS SHOULD BE MARGINALLY
CAPPED...WITH LOW LEVEL MOISTURE BEING THE LIMITING FACTOR. IN
ADDITION...SURFACE CONVERGENCE MAY NOT BE FAVORABLE...SO COVERAGE OF
CONVECTION WILL BE AN ISSUE. IT WOULD APPEAR THAT AREAS NORTHWEST OF
PHILADELPHIA WOULD HAVE THE BEST CHANCE OF SEEING ANY CELLS DEVELOP.
MODIFIED SOUNDINGS SHOW DRY MID LEVELS...AS WELL AS AN INVERTED V
SIGNATURE NEAR THE SURFACE. IN ADDITION...MEAN LAYER CAPE VALUES
SUGGEST DEEP CONVECTION IS POSSIBLE (SHOULD IT FORM)...WITH GUSTY
WINDS BEING THE PRIMARY CONVECTIVE THREAT. AS MENTIONED EARLIER...
THE MAIN PROBLEM IS COVERAGE...SO NO MENTION IN THE FORECAST OF
ENHANCED WORDING FOR MONDAY.
ANY CONVECTION SHOULD DIE OFF MONDAY EVENING WITH THE LOSS OF
HEATING. PATCHY FOG IS POSSIBLE LATE MONDAY NIGHT IN THE USUAL
LOCATIONS. LOWS WERE BASED MAINLY ON A MOS BLEND...WHICH APPEARS TO
BE PICKING UP ON THE WARMING FROM WITHIN.
RIGHT NOW...TUESDAY LOOKS MAINLY DRY AS THE QUASI ZONAL MID LEVEL
FLOW REMAINS IN PLACE. 850 MB TEMPERATURES TUESDAY NEAR 19 CELSIUS
SUGGEST HIGHS IN THE MID 90S AWAY FROM THE INFLUENCE OF THE TERRAIN
AND THE WATER. AS DEW POINTS INCREASE...HEAT INDEX VALUES SHOULD
EASILY SURPASS 100...AND HPC PEGS MAXIMUM HEAT INDEX VALUES NEAR 103
DEGREES IN THE HIGHLY URBANIZED AREAS.
AFTER A WARM AND MUGGY TUESDAY NIGHT...WEDNESDAY LOOKS TO BE ACTIVE.
ONCE AGAIN...850 MB TEMPERATURES NEAR 19 CELSIUS POINT TO HIGHS IN
THE MID 90S AWAY FROM THE TERRAIN AND THE WATER. THE SOUTHWEST FLOW
AHEAD OF A STRONG COLD FRONT SHOULD BRING THE HIGHEST DEW POINTS OF
THE WEEK INTO THE REGION...WITH HEAT INDEX VALUES POSSIBLY REACHING
105 DEGREES IN THE HIGHLY URBANIZED AREAS.
THE SHARPENING SHORT WAVE OF THE GREAT LAKES WILL APPROACH WEDNESDAY
AFTERNOON AND EVENING. THIS WILL INCREASE BULK SHEAR...ESPECIALLY
ACROSS THE NORTHWEST HALF OF THE AREA. INSTABILITY SHOULD BE IN
PLACE AHEAD OF THE FRONT...AND WEDNESDAY AFTERNOON AND EVENING
SHOULD BE CONVECTIVELY ACTIVE WITH SEVERE WEATHER POSSIBLE.
THERE IS SOME MODEL SPREAD CONCERNING THE SPEED OF PASSAGE OF THE
FRONT THURSDAY. THERE APPEARS TO BE ENOUGH PUSH TO GET THE FRONT
THROUGH AT LEAST THE NORTHWEST HALF OF THE AREA THURSDAY...SO THE
CHANCE OF SHOWERS AND THUNDERSTORMS WAS LIMITED TO THE SOUTHEAST
HALF OF THE AREA. THURSDAY WILL BE A TRANSITION DAY...SO 90 DEGREES
IS NOT OUT OF THE QUESTION FOR PHILADELPHIA SOUTH AND EAST...BUT DEW
POINTS SHOULD BE LOWER. FRIDAY LOOKS DRIER AND MUCH LESS HUMID.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
SHOWERS ARE MOVING THROUGH PARTS OF THE AREA THIS MORNING WITH
CONDITIONS REMAINING MOSTLY VFR. CEILINGS AROUND 5000-6000 FT IN
SHOWERS WITH VISIBILITIES REMAINING ABOVE 6SM, ALTHOUGH SOME
MAINLY BRIEF MVFR WILL OCCUR WITH SOME HEAVIER SHOWERS. SOME LIGHT
FOG WILL BE AROUND AS WELL ESPECIALLY ONCE THE RAIN STOPS WITH NOT
MUCH MIXING, BUT THIS IS EXPECTED TO NOT LAST REAL LONG THIS
MORNING. WINDS WILL REMAIN LIGHT THROUGH THE MORNING. A BOUNDARY
CURRENTLY ALONG THE I-95 CORRIDOR IS PRODUCING SOME NORTHERLY
WINDS MOSTLY AT KPHL, KILG AND KPNE. THE WINDS WILL TURN MORE FROM
THE SOUTHWEST BY LATER THIS MORNING.
ONCE THE SHOWERS THIN OUR LATER THIS MORNING, MAINLY VFR
CONDITIONS ARE EXPECTED. INCREASING MID-LEVEL MOISTURE WILL KEEP
CLOUDS AROUND THROUGH THE DAY BUT BASES SHOULD REMAIN VFR AND
AROUND 5000-8000 FEET. WINDS WILL TURN FROM MAINLY FROM THE SOUTH
OR SOUTHWEST AND BE LESS THAN 10 KNOTS.
CONVECTION IS POSSIBLE LATER THIS AFTERNOON AND EVENING BUT
CONFIDENCE IS LOW THAT IT WILL DIRECTLY AFFECT THE TAF SITES AND WE
HAVE LEFT IT OUT OF THIS TAF ISSUANCE. GREATEST CHANCES ARE FROM
KPHL AND SOUTH.
OUTLOOK...
SUNDAY...VFR CONDITIONS ARE EXPECTED IN THE MORNING...WITH LOCAL
MVFR (AND POSSIBLY IFR) CONDITIONS IN SHOWERS AND THUNDERSTORMS IN
THE AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE GUSTY WINDS.
SUNDAY NIGHT...LOCAL EVENING MVFR CONDITIONS ARE POSSIBLE WITH
THUNDERSTORMS. PATCHY MVFR CONDITIONS ARE POSSIBLE IN FOG LATE...BUT
FOR THE MOST PART VFR CONDITIONS ARE EXPECTED.
MONDAY...MAINLY VFR CONDITIONS ARE EXPECTED WITH WIDELY SCATTERED
THUNDERSTORMS NORTH OF THE TERMINALS (WHICH MAY AFFECT KABE DURING
THE LATE AFTERNOON). PATCHY FOG IS POSSIBLE LATE AT NIGHT.
TUESDAY...VFR CONDITIONS ARE EXPECTED DURING THE DAY...WITH PATCHY
MVFR FOG POSSIBLE LATE TUESDAY NIGHT.
WEDNESDAY...MAINLY VFR CONDITIONS ARE EXPECTED. A STRONG COLD FRONT
WILL SPARK THUNDERSTORMS...WHICH COULD RESULT IN BRIEF IFR
CONDITIONS.
&&
.MARINE...
A SOUTHERLY FLOW ACROSS THE AREA WATERS TODAY WITH WINDS GENERALLY
AROUND 10-15 KNOTS WITH WIND GUSTS UP NEAR 20 KNOTS. SEAS WILL
GRADUALLY INCREASE THROUGH THE DAY IN THE SOUTHERLY FLOW BUT WILL
REMAIN 2 TO 4 FEET ACROSS THE OCEAN, 1 TO 2 FEET IN THE DELAWARE
BAY. LATE DAY SHOWERS AND THUNDERSTORMS MAY CAUSE WINDS AND SEAS TO
INCREASE BRIEFLY.
OUTLOOK...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LIMIT SUNDAY
INTO SUNDAY NIGHT AS THE SOUTH TO SOUTHWEST GRADIENT AROUND THE
OFFSHORE HIGH REMAINS IN PLACE. AS THE GRADIENT TIGHTENS MONDAY
AFTERNOON AND EVENING...WINDS COULD GUST TO 20 KNOTS IN THE
SOUTHWEST FLOW...ESPECIALLY ACROSS THE SOUTHERN OCEAN WATERS AND THE
LOWER DELAWARE BAY.
WAVEWATCH IS SHOWING SEAS GETTING CLOSE TO SMALL CRAFT LEVELS ON THE
OCEAN...ESPECIALLY THE SOUTHERN WATERS. THIS LOOKS OVERDONE...AS THIS
MODEL IS USUALLY TOO GENEROUS REGARDING SEAS IN A SOUTH TO SOUTHWEST
FLOW. RIGHT NOW...NO HEADLINES ARE EXPECTED SUNDAY INTO SUNDAY
NIGHT.
THE GRADIENT ASSOCIATED WITH THE OFFSHORE HIGH PEAKS TUESDAY
AFTERNOON AND EVENING. MODEL SOUNDINGS SHOW THE DEPTH OF THE MID
LAYER COULD BE DEEP ENOUGH TO ALLOW ACCESS TO 25 KNOT WINDS.
HOWEVER...THE WARMER AIR FROM LAND OVER THE COOLER SEA SURFACE
TEMPERATURES SHOULD DAMPEN THE MOMENTUM TRANSFER. THE BEST CHANCE OF
SMALL CRAFT WINDS WOULD BE ALLOW THE IMMEDIATE COAST AND OVER THE
DELAWARE BAY. CONFIDENCE IN SMALL CRAFT WINDS OCCURRING IS LOW AT
THIS TIME.
THE GRADIENT TIGHTENS AGAIN AHEAD OF A STRONG COLD FRONT WEDNESDAY
AFTERNOON AND EVENING. ONCE AGAIN...MODEL SOUNDINGS SHOW THE
POTENTIAL FOR 25 KNOT WIND GUSTS TO MIX OUT IN UNDER THE INVERSION.
THERE APPEARS TO BE A BETTER CHANCE FOR SMALL CRAFT WINDS WEDNESDAY
AFTERNOON AND EVENING...ESPECIALLY ALONG THE IMMEDIATE COAST AND
OVER THE DELAWARE BAY. CONFIDENCE THAT SMALL CRAFT CONDITIONS WILL
BE MET IS LOW...SIMPLY BECAUSE IT IS SO FAR OUT YET.
&&
.HYDROLOGY...
THERE IS QUITE A BIT OF LOWER TO MID LEVEL MOISTURE SITTING ACROSS
THE GULF OF MEXICO...AND SOME OF THIS MOISTURE WILL BE FUNNELED
NORTHWARD ON THE BACKSIDE OF THE LOW LEVEL RIDGE. SHORT TERM MODELS
SHOW PRECIPITABLE WATER VALUES JUMPING TO AROUND 2 INCHES (WHICH
IS ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL FOR MID JULY). THE
MOISTURE SHOULD BE FOCUSED AHEAD OF THE WEAK COLD FRONT/SURFACE
TROUGH DURING SUNDAY AFTERNOON AND EVENING.
BECAUSE WE HAVE BEEN SO DRY LATELY...ONE HOUR GRIDDED FLASH FLOOD
VALUES ARE ABOUT AS HIGH AS THEY CAN BE (NEAR 3 INCHES IN MOST
PLACES). STORM MOTION SHOULD BE FAST ENOUGH TO PREVENT FLASH
FLOODING FROM SLOW MOVING STORMS...SO IT WOULD BE LEFT TO TRAINING
CELLS TO TAKE ADVANTAGE OF THE MOISTURE LADEN AIR. NO ACTION IS
NEEDED NOW BECAUSE OF THE HIGH FLASH FLOOD GUIDANCE NUMBERS...BUT
LOCALLY HEAVY RAINFALL IS VERY POSSIBLE SUNDAY AFTERNOON INTO THE
EVENING.
&&
.CLIMATE...
ALMOST TWICE ABOVE NORMAL NUMBER OF 90 DEGREE DAYS SO FAR...AND
MOST OF THESE SINCE JUNE 20TH AND WE HAVE WHAT APPEARS TO BE MANY
MORE DAYS OF 90 OR WARMER AHEAD IN PHL AS ANTICIPATED FROM SOME OF
THE LONG RANGE GUIDANCE INFORMATION THAT WE REVIEW... CERTAINLY AN
ABOVE NORMAL TEMPERATURE PATTERN.
TEMPS THIS MONTH OF JULY ARE AVG'G CLOSE TO 6F ABOVE NORMAL SO
FAR... AND ITS DEFINITELY MUCH DRIER THAN NORMAL FOR MOST OF OUR
AREA WITH 25 PCT OR LESS OF NORMAL RAINFALL MUCH OF E PA...PARTS
OF NJ.
TAKING A LOOK AT THE BIGGER PICTURE SINCE JUNE 28....VIRTUALLY THE
ENTIRE USA HAS ABOVE NORMAL TEMPS WITH THE ONLY BELOW NORMAL SEEN
ALONG PARTS OF THE GULF AND WEST COASTS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR PAZ067>071.
NJ...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...HAYES
NEAR TERM...GORSE/MEOLA
SHORT TERM...MEOLA
LONG TERM...HAYES
AVIATION...GORSE/HAYES/MEOLA
MARINE...HAYES/MEOLA
HYDROLOGY...HAYES
CLIMATE...DRAGHazardous weather outlook, Jul 14, 3:59 AM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 359 AM EDT SAT JUL 14 2012 DEZ001-NJZ015-017>019-PAZ070-071-150800- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA- 359 AM EDT SAT JUL 14 2012 ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ016-150800- SALEM- 359 AM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDEX VALUES MAY APPROACH 100 DEGREES EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-PAZ054-055-060>062-150800- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON- 359 AM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS SUNDAY AFTERNOON AND SUNDAY EVENING...AS WELL AS LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLOODING. HEAT INDEX VALUES COULD APPROACH 100 DEGREES TUESDAY AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ067>069-150800- CHESTER-MONTGOMERY-BUCKS- 359 AM EDT SAT JUL 14 2012 ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. IN ADDITION...A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS SUNDAY AFTERNOON AND SUNDAY EVENING...AS WELL AS LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ012>014-020>027-150800- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 359 AM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDEX VALUES COULD APPROACH OR EXCEED 100 DEGREES EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-150800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 359 AM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 8:58 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 AM EDT SAT JUL 14 2012
MDZ015-019-141345-
QUEEN ANNE'S MD-TALBOT MD-
858 AM EDT SAT JUL 14 2012
...THUNDERSTORMS WILL AFFECT QUEEN ANNE'S AND TALBOT COUNTIES DURING
MID MORNING...
AT 854 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES SOUTHEAST
OF BALTIMORE TO 17 MILES NORTHWEST OF EASTON TO 15 MILES WEST OF
EASTON...MOVING EAST TO SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL
BE NEAR TALBOT AROUND 905 AM...STEVENSVILLE...CHESTER AROUND 910
AM...ST. MICHAELS AROUND 915 AM...COPPERVILLE AROUND 920
AM...GRASONVILLE AROUND 925 AM AND QUEENSTOWN AROUND 930 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. LIGHTNING
STRIKES ARE POSSIBLE AND A NORTHWEST WIND GUST TO 25 MILES AN HOUR
MAY ALSO OCCUR.
LAT...LON 3877 7638 3887 7626 3881 7621 3882 7620
3894 7624 3890 7625 3892 7628 3889 7627
3890 7632 3883 7637 3884 7638 3904 7632
3899 7627 3898 7620 3909 7617 3908 7605
3881 7596 3873 7602 3870 7598 3864 7599
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:39 AM EDT | Excessive Heat Watch | PHI | Burlington, Camden, Gloucester, Mercer | 36 hr |
| Jul 14, 3:22 PM EDT | Special Weather Statement | PHI | Sussex | 83 min |
| Jul 14, 9:39 AM EDT | Special Weather Statement | PHI | Caroline, Talbot | 51 min |
| Jul 14, 4:08 PM EDT | Special Weather Statement | PHI | Caroline | 82 min |
Nearby
Special Weather Statements in Maryland, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.